Alert archive / Missouri / Flash Flood Warnings in 1998
Flash Flood Warning 43, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Mar 19, 1998, 3:08 PM CST for Oregon County, Shannon County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 19, 1998, 3:08 PM CST (21:08 UTC)
- Expired
- Mar 19, 1998, 9:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
Counties Oregon County, MO, Shannon County, MO
The radar
The Springfield radar (KSGF), 181 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.1 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 527 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 161 m²/s²
- 0-3 km storm-relative helicity
- 253 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSGF 192108 FFWSGF MOC065-149-161-203-200300- BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 308 PM CST THU MAR 19 1998 * FLOOD WARNING FOR DENT COUNTY - SOUTH CENTRAL MISSOURI OREGON COUNTY - SOUTH CENTRAL MISSOURI PHELPS COUNTY - EAST CENTRAL MISSOURI SHANNON COUNTY - SOUTH CENTRAL MISSOURI * UNTIL 900 PM CST * SOME AREAS OR STREAMS AFFECTED SHANNON COUNTY HIGHWAY A NORTH OF ROUTE CC SHANNON COUNTY HIGHWAY H 6 MILES EAST OF ROUTE 19 OREGON COUNTY HIGHWAY Y NORTH OF RTE 142 ROUTE 142 2 MILES WEST OF ROUTE UU IN OREGON COUNTY INSIDE THE CITY LIMITS OF ROLLA HIGHWAY 119 JUST NORTH OF MONTAUK STATE PARK IN DENT COUNTY * CAUSE AND EFFECT LIGHT TO MODERATE RAIN CONTINUES TO FALL ACROSS THE AREA. A VOLUNTEER WEATHER OBSERVER SOUTH OF EMINENCE REPORTS THAT DITCHES AND CREEKS ARE BANKFULL. * FORECAST CONDITIONS ANOTHER HALF INCH TO 1 INCH IS POSSIBLE THIS EVENING. THIS WILL CAUSE SIGNIFICANT RUNOFF AND LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED( QUICKLY. MOVE TO HIGHER GROUND. GORDON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Mar 19, 2:54 PM CST, 14 minutes earlier.
Area forecast discussion, Mar 19, 2:54 PM CST, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 254 PM CST THU MAR 19 1998 19Z SURFACE MAP INDICATES AN OCCLUDED LOW WITH ONE CENTER BETWEEN JLN AND HRO...AND ANOTHER OVER NERN AR W OF JBR. WARM FRONT XTNDS EWD INTO WRN KY WITH A COLD FRONT SWD INTO SWRN AR AND NRN TX. KSGF 88D INDICATES SWRN EDGE OF RAINFALL FROM HRO TO JLN. RAIN-SNOW LINE CURRENTLY EXTENDS FROM STJ-CNU-TUL. SATELLITE CURRENTLY SHOWS UPR LEVEL SYSTEM MOVING THROUGH EASTERN OKLAHOMA. ALL THREE MODEL SOLUTIONS CLOSE ON THE POSITION OF SURFACE AND UPPER LEVEL FEATURE. BUSY...SO WL MAKE THIS BRIEF AFTER COORDINATION WITH TUL/EAX/STL. JLN/SE KS...INTERMITTENT RAIN SWITCHING OVER TO A MIXTURE OF RAIN SNOW AND SOME SLEET. 1 TO 2 INCHES POSSIBLE. LOW AROUND 30. NORTHWEST 15 TO 25 MPH. SGF...INTERMITTENT RAIN. RAIN MAY BE MIXED WITH SNOW OR SLEET LATE. LOW AROUND 32. NORTHERLY 10 TO 20 MPH. UNO...FLOOD WATCH...OCCASIONAL RAIN. LOW IN THE MID 30S. WIND BECOMING NORTH AT 10 TO 20 MPH. AIZ/VIH...OCASIONAL RAIN. RAIN WILL SWITCH TO A MIXTURE OF RAIN AND SNOW BY MORNING. LOW 30 TO 35. NORTH WIND 15 TO 25 MPH. SGF JB 031/033 025/046 029 04642 JLN JB 028/032 024/049 033 04532 GAEDE/GORDON
In the hours before
Special weather statement, Mar 19, 1:00 PM CST, 2 hours 8 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-201800- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CST THU MAR 19 1998 THE FOLLOWING OUTLOOK CONTAINS INFORMATION FOR THE FOLLOWING COUNTIES IN SOUTHEAST KANSAS BOURBON CHEROKEE CRAWFORD IN SOUTHWEST AND CENTRAL MISSOURI BARRY DALLAS LACLEDE OREGON STONE BARTON DENT LAWRENCE OZARK TANEY BENTON DOUGLAS MARIES PHELPS TEXAS CAMDEN GREENE MCDONALD POLK VERNON CEDAR HICKORY MILLER PULASKI WEBSTER CHRISTIAN HOWELL MORGAN SHANNON WRIGHT DADE JASPER NEWTON ST CLAIR ...LOCALIZED FLOODING THIS AFTERNOON AND THIS EVENING... ...RAIN CHANGING TO SNOW ACROSS NORTHWESTERN COUNTIES THIS EVENING...WITH SOME ACCUMULATION... AT 1245 PM...SURFACE LOW PRESSURE WAS LOCATED BETWEEN HARRISON AND FORT SMITH ARKANSAS. THIS WAS PUMPING LARGE QUANTITIES OF MOISTURE AND PROVIDING EXTENSIVE VERTICAL LIFT. THIS WILL RESULT IN COPIOUS RAINFALL ON TOP OF A NEARLY SATURATED GROUND. A FLOOD WATCH REMAINS IN EFFECT FOR ALL OF SOUTHWESTERN AND SOUTH CENTRAL MISSOURI AS WELL AS SOUTHEAST KANSAS FOR THE REST OF THIS AFTERNOON. LOCALLY HEAVY RAINFALL MAY CAUSE ADDITIONAL FLOODING ACROSS THE REGION...ESPECIALLY ON LOW WATER BRIDGE CROSSINGS. THERE MAY BE AN ISOLATED THUNDERSTORM OR TWO...HOWEVER BETTER DYNAMICS FOR THUNDERSTORMS ARE WELL SOUTH AND EAST OF THE AREA. COLD CANADIAN AIR IS IN PLACE ACROSS THE NORTHERN PLAINS. AS THE SURFACE LOW MOVES EAST...THE RAIN WILL GRADUALLY SWITCH TO SNOW. WITH THE GROUND WET...AND THE LOW MOVING QUICKLY TO THE EAST...A MAJOR ACCUMULATION OF SNOW IS NOT EXPECTED. THE BEST CHANCE FOR ACCUMULATING SNOW WILL BE NORTH AND WEST OF A TUSCUMBIA TO STOCKTON TO PITTSBURG KS LINE. ONE TO THREE INCHES OF SNOW ARE POSSIBLE IN THIS AREA OVERNIGHT. SPOTTER ACTIVATION IS NOT EXPECTED THROUGH FRIDAY MID-DAY. GORDON
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 8:32 AM CST | Flash Flood Warning | SGF | Howell, Ozark | 6 hr |
| Mar 19, 8:32 AM CST | Flash Flood Warning | SGF | Barry, Lawrence, Stone | 6 hr |
| Mar 19, 8:56 AM CST | Flash Flood Warning | SGF | Christian, Greene | 6 hr |
| Mar 19, 10:26 AM CST | Flash Flood Warning | SGF | Douglas, Texas, Wright | 4 hr |
| Mar 19, 10:26 AM CST | Flash Flood Warning | SGF | Laclede, Pulaski | 4 hr |
| Mar 19, 11:17 AM CST | Flash Flood Warning | SGF | Dallas | 3 hr |
| Mar 19, 11:17 AM CST | Flash Flood Warning | SGF | Polk | 3 hr |
| Mar 19, 11:17 AM CST | Flash Flood Warning | SGF | Newton | 3 hr |
| Mar 19, 11:17 AM CST | Flash Flood Warning | SGF | Webster | 3 hr |
| Mar 19, 11:17 AM CST | Flash Flood Warning | SGF | Taney | 3 hr |
| Mar 19, 11:17 AM CST | Flash Flood Warning | SGF | McDonald | 3 hr |
| Mar 19, 11:17 AM CST | Flash Flood Warning | SGF | Jasper | 3 hr |
| Mar 19, 1:20 PM CST | Flash Flood Warning | SGF | Maries, Miller | 5 hr |
| Mar 19, 2:27 PM CST | Flash Flood Warning | SGF | Douglas, Howell, Laclede, Pulaski, Texas, Wright | 4 hr |
| Mar 19, 2:27 PM CST | Flash Flood Warning | SGF | Barry, McDonald, Newton | 4 hr |
| Mar 19, 2:27 PM CST | Flash Flood Warning | SGF | Christian, Greene, Jasper, Lawrence, Stone | 4 hr |
| Mar 19, 2:27 PM CST | Flash Flood Warning | SGF | Dallas, Webster | 4 hr |
| Mar 19, 2:27 PM CST | Flash Flood Warning | SGF | Ozark, Taney | 4 hr |
| Mar 19, 2:27 PM CST | Flash Flood Warning | SGF | Polk | 4 hr |
| Mar 19, 3:08 PM CST | Flash Flood Warning | SGF | Dent, Phelps | 6 hr |
| Mar 19, 3:25 PM CST | Flash Flood Warning | SGF | Benton, Camden, Hickory | 6 hr |
| Mar 19, 5:58 PM CST | Flash Flood Warning | SGF | Benton, Camden, Dallas, Hickory, Laclede, Miller and 2 more | 6 hr |
| Mar 19, 5:58 PM CST | Flash Flood Warning | SGF | Douglas, Howell, Ozark, Taney | 6 hr |
| Mar 19, 5:58 PM CST | Flash Flood Warning | SGF | Dent, Phelps, Shannon, Texas | 6 hr |
| Mar 19, 5:58 PM CST | Flash Flood Warning | SGF | Barry, Christian, Lawrence, Stone | 6 hr |
| Mar 19, 5:58 PM CST | Flash Flood Warning | SGF | Greene, Webster, Wright | 6 hr |
| Mar 19, 5:58 PM CST | Flash Flood Warning | SGF | Jasper, McDonald, Newton | 6 hr |
| Mar 19, 5:58 PM CST | Flash Flood Warning | SGF | Maries | 6 hr |
| Mar 19, 5:58 PM CST | Flash Flood Warning | SGF | Polk | 6 hr |
| Mar 19, 5:58 PM CST | Flash Flood Warning | SGF | Oregon | 6 hr |
Nearby
Flash Flood Warnings in Missouri, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.